Cold/Wind Chill, Kenosha
- When
- January 25, 12:00 AM CST to 9:00 AM CST
- Where
- Kenosha forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
Very cold air settled in over southeastern Wisconsin on January 25th and was a significant factor in the death of a 44-year-old women in the City of Kenosha. She died from exposure after her vehicle struck a tree.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Very cold air settled in over southeastern Wisconsin on January 25th and was a significant factor in the death of a 44-year-old women in the City of Kenosha. She died from exposure after her vehicle struck a tree. The low temperature in Kenosha was -6F to -7F and maximum temperatures in the afternoon only reached up to around +10F.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jan 24, 3:43 PM CST, 8 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 PM CST THU JAN 24 2008 FORECAST FOCUS ON COLD TEMPERATURES TONIGHT AND SNOW ON FRIDAY. .SHORT TERM...ARCTIC AIR WELL-ENTRENCHED OVER REGION UNDER RIDGE OF SFC HIGH PRESSURE. BASED ON CURRENT TEMPERATURE TRENDS AND TRAJECTORIES HAVE UNDERCUT GUIDANCE NUMBERS AS CLEAR SKIES...FRESH SNOW COVER AND LIGHT WINDS WILL ALLOW FOR PRIME RADIATIONAL COOLING TONIGHT. EXPECT DOUBLE-DIGIT BELOW ZERO READINGS BY SUNRISE IN WESTERN SECTIONS OF FORECAST AREA. EFFECT OF SOUTHERNLY WINDS DO NOT IMPACT SRN WI UNTIL FRIDAY WITH A SLOW MODERATION IN TEMPERATURES EXPECTED. RETURN WARM AIR ADVECTION ALSO BRINGS SNOW TO THE SOUTHWEST PORTION OF THE CWA FRIDAY AFTERNOON...AND THE REMAINDER OF THE CWA FRIDAY EVENING WITH BEST ADIABATIC ISENTROPIC OMEGA AND LOWEST CONDENSATION PRESSURE DEFICITS. MID LEVEL SHORT WAVE DOES NOT CLEAR SRN WI UNTIL SATURDAY AFTERNOON SO HAVE LEFT CHC OF -SN GOING INTO SATURDAY MORNING. SUNDAY WILL BE DRY WITH TEMPS RISING INTO THE LOWER 30S IN SWRLY FLOW AHEAD OF MAJOR TROUGH APPROACHING FROM THE PLAINS. STRONG SHORT WAVE PASSES TO THE NORTHWEST MONDAY WITH STRONG LOW DEVELOPING IN THE NRN PLAINS AND LIFTING NORTHEAST INTO SRN ONTARIO BY MONDAY NIGHT. PROFILES SUGGEST A POTENTIAL FOR SOME FREEZING RAIN EARLY MONDAY...BEFORE GOING TO ALL RAIN. .LONG TERM... ECMWF HAS BEEN PERSISTENT IN TAKING A SECOND LOW FROM SW MO AND DEEPENING IT AS IT TRACKS INTO LOWER MICHIGAN TUESDAY AS MAIN 500 MB TROF CROSSES REGION. SYSTEM WILL HAVE TO BE WATCHED AS TEMPERATURES WILL BE COLD ENOUGH FOR ALL SNOW WITH STRENGTHENING WINDS AS LOW DEEPENS. REMAINDER OF EXTENDED FCST QUIET WITH SEASNOABLE TEMPERATURES. && .AVIATION...STRONG SUBSIDENCE AND DRY AIR PUTTING KIBOSH ON CEILINGS DURING NEXT 24 HOURS. VFR UFN. && .MARINE...WL RUN WITH FREEZING SPRAY ADVY THRU 12Z/FRI. EXPC ENUF WIND AND COLD TEMPS TO MEET CRITERIA AND MAY NEED TO BE EXTENDED INTO FRI MRNG PENDING WINDS. MAY REACH WIND CRITERIA FOR SMALL CRAFT ADVY FRI NGT WITH THREAT OF FREEZING SPRAY RETURNING AHEAD OF APPROACHING SHORT WAVE TROF. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...FREEZING SPRAY ADVISORY UNTIL 6 AM CST FRIDAY FOR LMZ643>646. && SHORT/LONG TERM...09 AVIATION/MARINE...35
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 545 PM CST THU JAN 24 2008 WIZ046-047-051-052-056>060-062>072-250930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 545 PM CST THU JAN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE ROCK RIVER AROUND AFTON...DUE TO AN ICE JAM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WARNING WILL REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR THE ROCK RIVER AROUND AFTON...DUE TO AN ICE JAM. ACCUMULATING SNOW IS LIKELY LATE FRIDAY AFTERNOON AND FRIDAY NIGHT WITH 2 TO 4 INCHES POSSIBLE. SOUTH WINDS AHEAD OF LOW PRESSURE SYSTEM DEVELOPING IN THE NORTHERN PLAINS EARLY NEXT WEEK WILL BRING A PERIOD OF WARMER TEMPERATURES AND RAIN TO SOUTHERN WISCONSIN BEGINNING SUNDAY NIGHT AND CONTINUING INTO MONDAY. A PERIOD OF FREEZING RAIN WILL BE POSSIBLE AT THE ONSET OF THE PRECIPITATION SUNDAY NIGHT. THE WARMER TEMPERATURES... RAINFALL AND PARTIAL SNOW MELT WILL INCREASE THE THREAT OF RIVER FLOODING AND ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-250930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 545 PM CST THU JAN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT COLD TEMPERATURES AND WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO FAVOR CONDITIONS PRODUCING FREEZING SPRAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY NIGHT ALONG WITH A THREAT OF FREEZING SPRAY. SMALL CRAFT ADVISORY CRITERIA MAY BE REACHED SUNDAY NIGHT INTO MONDAY...AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. TZ WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Kenosha | 2008-01-25 | 44 | Female | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78603.